MAUDE Adverse Event Report: SMITHS MEDICAL ITALIA SRL JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ITALIA SRL JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Catalog Number 308600
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the gripper pads were pulled back and the device was stuck and won't allow the needle retraction into the needle guard.In this instance when the clinician pulled the needle guard out of the hub, a majority of needle was exposed.At that point it was impossible to pull the needle into the needle guard.The issue happened during use with a patient.There was patient involvement and there was no patient harm.
 
Additional Manufacturer Narrative
B3: day of event is unknown.H3: device not received by manufacturer. a supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
No device or device photo was returned for investigation.Functional and visual testing could not be performed and no confirmation due to no device returned.Due to this, no root cause was determined.The device history review of the reported lot number found no non-conformities during the manufacturing process.

Brand Name
JELCO SAFETY PROTECTIV PLUS CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ITALIA SRL
via della stazione, 2
latina scalo
IT 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19361818
Report Number3004187702-2024-00008
Device Sequence Number3785413
Product Code FOZ
UDI-Device Identifier10351688071316
UDI-Public(01)10351688071316(17)260915(10)4432097
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Catalogue Number308600
Device Lot Number4432097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown